An incomplete Cauchy problem
The purpose of this paper is to study the incomplete Cauchy problem \[ (P)\quad u(t)\in Au(t),\quad 0<t<\infty,\quad u(0)=x,\quad \sup \{| u(t)|:\quad t\geq 0\}<\infty, \] where A is a nonlinear (possibly discontinuous and set-valued) m-accretive operator in a Banach space (X,\(| \cdot |)\). It is natural to consider such a problem because the corresponding complete Cauchy problem is not well posed, even if A is linear. Problem (P) is also of interest because of its relationship to fractional powers of linear operators and to interpolation theory, as well as to certain problems in probability and in optimization theory. It has applications to (nonlinear) partial differential equations and to variational inequalities. In Section 2 we establish the existence of solutions to (P) and to a related boundary value problem. Next we provide a connection between these two problems. These theorems are preceded by several differentiation and convergence lemmata, as well as by several lemmata in accretive operator theory. They are followed by a proposition in the geometry of Banach spaces. In Section 3 we use the results of Section 2 to construct a class of nonlinear semigroups with some remarkable properties. We show, for example, that these semigroups have a smoothing effect on initial data. This fact, as well as the estimate \(| u'(t)| \leq c/t\), are reminiscent of the properties of the nonlinear semigroups generated by subdifferentials in Hilbert space and of linear analytic semigroups. These results, previously known only in Hilbert space, provide a partial solution to the problem raised by \textit{H. Brézis} [Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert (1973; Zbl 0252.47055)] and \textit{V. Barbu} [Nonlinear semigroups and differential equations in Banach spaces (1976; Zbl 0328.47035)] in their books. In addition to regularity results, Section 3 also contains two theorems on the asymptotic behavior of these semigroups. To each such semigroup there corresponds, by the second author J. Funct. Anal. 36, 147-168 (1980; Zbl 0437.47048)], a unique m-accretive operator \(A_{1/2}\) which generates it via the exponential formula. When A is a linear, \(A_{1/2}\) coincides with the square root of A. In contrast with the linear case, we do not know how to construct \(A_{1/2}\) directly from A. Nevertheless, we are able to show that \(A_{1/2}\) inherits some of the properties of A. We conclude this section with a convergence result. In Section 4 we study a difference inclusion which is the discrete analog of the differential inclusion (P). We prove existence theorems as well as several results on the asymptotic behavior of the solutions to this difference inclusion. The last section, Section 5, is devoted to a brief discussion of the corresponding quasi-autonomous problem. More details concerning this problem can be found in our paper [in Trends in the theory and practice of nonlinear analysis, Proc. 6th Int. Conf., Arlington/Tex. 1984, 387-392 (1985; Zbl 0568.34049)]. Although our main interest is in special or general Banach spaces, some of our results seem to be new even in Hilbert space. The Banach space setting has required new ideas in the proofs of the other results as well. Some of the results presented here were previously announced [\textit{S. Reich}, Proc. Symp. Pure Math. 45, 307-324 (1986)].
- A characterization of nonlinear phi-accretive operators
- A nonlinear Hille-Yosida theorem in Banach spaces
- A note on a mean ergodic theorem for nonlinear semigroups
- Asymptotic behaviour of some second order evolution equations
- Convergence and approximation of nonlinear semigroups
- Equations d'évolution du second ordre associees à des opérateurs monotones
- Extension problems for accretive sets in Banach spaces
- Fixed point iterations of nonexpansive mappings
- Fractional powers of closed operators and the semigroups generated by them
- scientific article; zbMATH DE number 3886425 (Why is no real title available?)
- scientific article; zbMATH DE number 3971584 (Why is no real title available?)
- scientific article; zbMATH DE number 3770131 (Why is no real title available?)
- scientific article; zbMATH DE number 3514556 (Why is no real title available?)
- scientific article; zbMATH DE number 3595777 (Why is no real title available?)
- scientific article; zbMATH DE number 3615396 (Why is no real title available?)
- scientific article; zbMATH DE number 3398324 (Why is no real title available?)
- scientific article; zbMATH DE number 3405050 (Why is no real title available?)
- Periodic forcing of solutions of a boundary value problem for a second- order differential equation in Hilbert space
- Product formulas, nonlinear semigroups, and accretive operators
- Regularizing effects for \(u_ t\) + A phi(u) = 0 in \(L^ 1\).
- Remarks on generators of analytic semigroups
- Second order difference equations of monotone type
- Singular perturbation and boundary layer for an abstract Cauchy problem
- Some Remarks Concerning Contraction Mappings
- Strong convergence of contraction semigroups and of iterative methods for accretive operators in Banach spaces
- Strong convergence of semigroups of nonlinear contractions in Hilbert space
- Strong convergence theorems for resolvents of accretive operators in Banach spaces
- Sur l'interpolation des opérateurs maximaux monotones
- Un exemple concernant le comportement asymptotique de la solution bornée de l'équation \({d^2u\over dt^2}\in \partial\varphi (u)\)
- Weak convergence theorems for nonexpansive mappings in Banach spaces
- Weak solutions for linear abstract differential equations in Banach spaces
- Asymptotic behavior of bounded solutions to a class of second order nonhomogeneous evolution equations
- A Trotter-Kato type result for a second order difference inclusion in a Hilbert space
- A strong convergence theorem for solutions to a nonhomogeneous second order evolution equation
- Characteristic inequalities of uniformly convex and uniformly smooth Banach spaces
- An existence theorem for a difference inclusion in general Banach spaces
- Incomplete iterated Cauchy problems
- On a class of second-order anti-periodic boundary value problems
- On a class of difference equations of monotone type.
- Cauchy problems and applications
- Existence and equivalence with an optimization problem for some difference inclusions
- On the rate of convergence of gradient flow for some evolution systems
- Regularizing effect of homogeneous evolution equations with perturbation
- Long-time behavior of a gradient system governed by a quasiconvex function
- Existence and approximation of zeroes of monotone operators by solutions to nonhomogeneous difference inclusions
- On the split common fixed point problem for strict quasi-\(\phi\)-pseudocontractive mappings in Banach spaces
- Existence results for second-order monotone differential inclusions on the positive half-line
- On a class of second-order differential inclusions on the positive half-line
- Fractional powers of monotone operators in Hilbert spaces
- Zeros of accretive operators and asymptotics of a second order difference inclusion in Banach spaces
- Asymptotic behavior of solutions to some homogeneous second-order evolution equations of monotone type
- Asymptotic behavior of bounded solutions to a class of second order nonhomogeneous difference equations of monotone type
- Continuous dependence on data for a second-order nonhomogeneous difference inclusion
- Asymptotics of a General Second-Order Difference Equation and Approximation of Zeroes of Monotone Operators
- On the Convergence of Solutions to a Second Order Difference Equation with Monotone Operator
- On the first- and second-order strongly monotone dynamical systems and minimization problems
- Continuous dependence on data for bilocal difference equations
- Regularizing Properties of Nonlinear Semigroups
- Inequalities in Banach spaces with applications
- scientific article; zbMATH DE number 66219 (Why is no real title available?)
- Convergence of solutions to a second order difference inclusion
- Asymptotic behavior of bounded solutions to a nonhomogeneous second-order evolution equation of monotone type.
- A new approach to the investigation of evolution differential equations in Banach spaces
- Existence and asymptotic behavior of second-order difference equation with Tikhonov regularization
- On Nonhomogeneous Second Order Difference Inclusions of Accretive Type in Banach Spaces
- Asymptotic behavior of solutions to a second-order gradient equation of pseudo-convex type
- A note on the asymptotic behavior of solutions to a second order difference equation
- New results on the asymptotic behavior of solutions to a class of second order nonhomogeneous difference equations
- scientific article; zbMATH DE number 3103569 (Why is no real title available?)
- Rates of convergence for the asymptotic behavior of second-order Cauchy problems
- On computational properties of Cauchy problems generated by accretive operators
- On the convergence of solutions to an incomplete Cauchy problem governed by a quasi-convex function and a quasi-nonexpansive operator
- Existence for a second-order differential equation in a Banach space governed by an m-accretive operator
- A proof-theoretic metatheorem for nonlinear semigroups generated by an accretive operator and applications
- Coercivity conditions and zeros of accretive operators
- Fixed point theorems for uniformly Lipschitzian semigroups in uniformly convex spaces
- Elliptic regularization for the semi-linear telegraph system
- New results in the theory of multivalued mappings. I: Topological characteristics and solvability of operator relations
- Asymptotic behavior of bounded solutions to some second order evolution systems
This page was built for publication: An incomplete Cauchy problem
Report a bug (only for logged in users!)Click here to report a bug for this page (MaRDI item Q1080036)